I have posted this subject before, I have been taking pred for over 2 years but the dizziness doesn't go away. At the moment I don't have any symptoms of PMR except tiredness and dizziness. I am slowly trying to cut the dose down(I am currently on 6mg} the last blood test I had was at the beginning of June CPR showed 17, so I had to up the preds again I am sick and tired of feeling dizzy, could it just be the preds or the remnants of PMR Wendy

8 Replies

  • Wendy, have you had your blood pressure checked recently and if you have was it ok? I'm not sure what dose of Pred you are on now as you say you've had to put it up recently, but at 6mg there should be only negligible side effects - they begin to subside once you reach 10mg and under.

    If your BP is ok, then I feel you should talk to your doctor about the dizziness as there may be another explanation for it. It is all too easy to blame either Pred or PMR when it could be an ear or sinus problem or even fluid retention causing the dizziness.

    If you have been yo-yoing the Pred dose then that in itself could cause problems. I do think you should check with your doctor or Rheumy.

  • my BP is fine,I am on 6mg they do make you dizzy on that dose and less Ive been here before, I just wondered if anyone had anything else to say on the subject.I am seeing my GP next week, can't get in before that Wendy

  • The only other possibilities I can think of are thyroid and/or adrenal problems. Thyroid levels are easily checked, but you may have to ask your Rheumy for Adrenal Function testing.

  • Had a better day today, no dizzies,more energy, we walked 1 hour and three quarters in the woods near where we live including 4 times up and down a steep hill.. I think you were right it is my sinuses I stopped taking Omeprazole and developed a sore throat which I thought was connected to the Omeprazole but the sinus blocked nose etc arrived two days ago. When I got up this morning I felt like a new woman. I know 1 swallow doesn't make a summer but its great to feel better once in a while..

  • So glad you had a better day today, long may it continue. As Missrat (below) has said I also use Sterimar for blocked nose and sinus problems as I can't take decongestants and it really does help me when I use it regularly. It is expensive, though, considering it is just salt water!

    I've been doing a bit of gardening - 5 minutes weed pulling = half an hour's rest! It's just lovely to be outside.

  • I have had bouts of dizziness when reducing - not nice. Bought a blood pressure device from e bay to check levels - they are all normal! I do have to take thyroxine and since being on pred have had to reduce my thyroxine doseage by half (after blood tests and Drs advice) When I get a dizzy day I just sit/lie down a lot and rest - usually the next day is fine again

    As others suggest - discuss with the Dr - maybe ask for a thyroid check too?

  • I had an adrenal test in April which was normal, I do get sinus problems I have had them all my life but I can't take medication for it because I also take BP medication the only thing I can do is use olbas oil..My BP is normal. I think I am going to have to forget reducing preds for the time being I am on 6mg at the moment

  • There are some saline drops etc. such as Sterimar, which can help without having an effect on blood pressure.

You may also like...